American Regent is conducting a nationwide voluntary recall of epinephrine injection, USP, 1:1000, 1mL ampules, due to discoloration and small visible particles.
Only one lot of the medication is affected — Lot #1395; NDC #0517-1071-25; expiration date, July 2012.
Hospitals, retail pharmacies, clinics, physician offices, and other healthcare facilities and providers should stop using this medication immediately and immediately quarantine any product for return, the manufacturer advises.
Potential adverse events after IV administration of solutions containing particulates include disruption of blood flow within small blood vessels in the lung, localized inflammation (swelling and redness) and granuloma formation. Muscle and adipose tissue damage may occur by the intramuscular or subcutaneous injection of solutions containing particulates.
Epinephrine Injection is indicated to relieve respiratory distress due to bronchospasm, to provide rapid relief of hypersensitivity reactions to drugs and other allergens, serum sickness, and to prolong the action of infiltration anesthetics.
Adverse reactions or quality problems experienced with the use of this product/lot may be reported to the FDA’s MedWatch Adverse Event Reporting program online, here.
Clinicians with questions about the return or recall process are advised to call American Regents’ Customer Service Department at 1-877-788-3232 between 8:30 am and 7:00 pm ET, Monday through Friday.
Those with product quality complaints, medical or other questions concerning the use of the product or reason for the recall should contact the Professional Services Department at the same phone number listed above between 9:00 am and 5:00 pm ET, Monday through Friday.
This article originally appeared on MPR